Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 1997, 10:30 PM CDT for Robertson County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 1997, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 30, 1997, 11:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The radar
The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
598 WUUS1 KBNA 010333 RRA SVRBNA TNC147-010400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1030 PM CDT WED APR 30 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...ROBERTSON COUNTY AT 1029PM CDT A SEVERE THUNDERSTORM LIKELY PRODUCING DAMAGING WINDS WAS LOCATED ABOUT 10 MILES NORTH OF SPRINGFIELD MOVING TOWARDS ORLINDA. THE STORM WAS MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:38 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 30, 7:38 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 737 PM CDT WED APR 30 1997 W/BKN LN OF STG/SVR TSRA MVG EWD THRU KY AND DVLP SW INTO WRN TN AS OF 0030Z...WL NOT RECOMMEND ANY CHGS TO GOING FCST. BLV THAT CURRENT WORDING WELL HANDLES POSSIBILITY OF SVR TSRA TNGT AS CAP CONTS TO WEAKEN AS OUTFLOW FM TSRA ACRS WRN KY SPRDS TWD FA. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 44 min |
| May 1, 1:40 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 35 min |
| May 1, 2:00 AM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Sequatchie, Van Buren | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.